Alert archive / Texas / Tornado Warnings in 2013
Tornado Warning 3, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Mar 9, 2013, 8:51 PM CST for Kimble County, Mason County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 9, 2013, 8:51 PM CST (02:51 UTC)
- Expired
- Mar 9, 2013, 9:15 PM CST
- In force
- 24 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
Counties Kimble County, TX, Mason County, TX
The radar
The San Angelo radar (KSJT), 146 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 9, 1:46 PM CST | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 2.9 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 450 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 3080 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
680
WFUS54 KSJT 100251
TORSJT
TXC267-319-100315-
/O.NEW.KSJT.TO.W.0003.130310T0251Z-130310T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
851 PM CST SAT MAR 9 2013
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* TORNADO WARNING FOR...
EAST CENTRAL KIMBLE COUNTY IN WEST CENTRAL TEXAS...
SOUTHWESTERN MASON COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 915 PM CST
* AT 849 PM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS OVER SOUTHWESTERN MASON COUNTY...OR 17 MILES SOUTHWEST
OF MASON...MOVING SOUTHEAST AT 35 MPH.
IN ADDITION TO DANGEROUS TORNADIC WINDS...OTHER HAZARDS INCLUDE...
LARGE DAMAGING HAIL UP TO BASEBALL SIZE.
DESTRUCTIVE STRAIGHT LINE WINDS IN EXCESS OF 70 MPH.
POTENTIALLY DEADLY LIGHTNING.
*THE TORNADO WILL REMAIN OVER MAINLY RURAL AREAS OF...
SOUTHWESTERN MASON AND EAST CENTRAL KIMBLE COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CST
SATURDAY EVENING FOR WEST CENTRAL TEXAS.
&&
LAT...LON 3055 9955 3068 9946 3056 9913 3049 9918
3049 9930 3037 9929 3034 9932
TIME...MOT...LOC 0251Z 295DEG 32KT 3054 9938
HAIL...BASEBALL
WIND...70-85 MPH
$$1 follow-up statement
148
WWUS54 KSJT 100306
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
906 PM CST SAT MAR 9 2013
TXC267-319-100315-
/O.CON.KSJT.TO.W.0003.000000T0000Z-130310T0315Z/
KIMBLE TX-MASON TX-
906 PM CST SAT MAR 9 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CST FOR
SOUTHWESTERN MASON AND EAST CENTRAL KIMBLE COUNTIES...
AT 901 PM CST... THE MOST DANGEROUS PART OF THE STORM WAS LOCATED
OVER EXTREME EAST CENTRAL KIMBLE COUNTY...OR 19 MILES SOUTHWEST OF
MASON...MOVING EAST AT 35 MPH.
STORM HAZARDS INCLUDE...
DANGEROUS TORNADIC WINDS.
LARGE DAMAGING HAIL UP TO BASEBALL SIZE.
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
WITH POSSIBLE STORM IMPACTS...
OVERTURNED VEHICLES...
DAMAGE TO TREES...SOME MAY BE UPROOTED...
DAMAGE TO HOMES...MAY DESTROY MANUFACTURED HOMES...
EXTREME VEHICLE DAMAGE...
EXTREME ROOF DAMAGE...
BROKEN WINDOWS ON VEHICLES AND HOMES...
SERIOUSLY INJURE PEOPLE...PETS...AND LIVESTOCK LEFT UNPROTECTED...
SIGNIFICANT DAMAGE TO TREE LIMBS...
SOME TREES MAY BE BLOWN DOWN...
SHEDS TOPPLED...
ROOF DAMAGE TO MANUFACTURED HOMES...
EXTENSIVE POWER OUTAGES...
THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN MASON AND EASTERN KIMBLE COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CST
SATURDAY EVENING FOR WEST CENTRAL TEXAS.
&&
LAT...LON 3051 9951 3065 9940 3056 9913 3049 9918
3049 9930 3037 9929 3034 9932
TIME...MOT...LOC 0305Z 290DEG 32KT 3049 9931
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Mar 9, 5:08 PM CST, 3 hours 43 minutes earlier.
Area forecast discussion, Mar 9, 5:08 PM CST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 508 PM CST SAT MAR 9 2013 .AVIATION... /00AZ UPDATE/ AN UPPER LEVEL SYSTEM HAS PUSHED A COLD FRONT EAST THROUGH MOST OF WEST CENTRAL TEXAS THIS EVENING WITH VFR CONDITIONS OVER THE WESTERN TERMINALS THROUGH THE REMAINDER OF THE TAF PERIOD. THE WESTERN TAF SITES WILL HAVE POSTFRONTAL WINDS FROM THE NORTHWEST GUSTING TO AROUND 30 KTS BY SUNRISE TOMORROW. FOR KJCT AND KBBD...A LINE OF THUNDERSTORMS WILL PUSH THROUGH THE TERMINALS WITH A CHANCE OF THUNDERSTORMS FROM 00Z-04Z THIS EVENING. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 42 56 27 60 35 / 20 5 5 0 0 SAN ANGELO 41 57 28 66 33 / 20 5 5 0 0 JUNCTION 47 63 25 66 30 / 80 5 5 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING ZONES: COKE...FISHER...HASKELL...JONES...NOLAN...STERLING. && 15
Hazardous weather outlook, Mar 9, 3:34 PM CST, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 334 PM CST SAT MAR 9 2013 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-102145- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 334 PM CST SAT MAR 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND OVERNIGHT...MAINLY EAST OF LINE FROM ALBANY...TO BALLINGER...TO SONORA. SOME OF THESE STORMS MAY BECOME SEVERE...WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WINDS. CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE FOR THE REST OF THIS AFTERNOON ACROSS THE WESTERN BIG COUNTRY AND NORTHWEST CONCHO VALLEY DUE TO THE COMBINATION OF GUSTY WEST TO SOUTHWEST WINDS...DRY AIR AND ABOVE NORMAL TEMPERATURES. A RED FLAG WARNING IS IN EFFECT WEST OF A HASKELL TO ROBERT LEE LINE UNTIL 6 PM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ON SUNDAY DUE TO THE COMBINATION OF GUSTY NORTH WINDS AND DRY AIR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY FOR PORTIONS OF THE HEARTLAND ...NORTH EDWARDS PLATEAU AND NORTHWEST HILL COUNTRY LATE THIS AFTERNOON AND EVENING. 24
In the hours before
Local storm report, Mar 9, 7:44 PM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
744 PM CST SAT MAR 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 3 S LONDON 30.63N 99.58W
03/09/2013 E1.00 INCH KIMBLE TX PUBLIC
&&
EVENT NUMBER SJT1300098
PMLocal storm report, Mar 9, 8:00 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
800 PM CST SAT MAR 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 PM HAIL 7 SW MASON 30.68N 99.31W
03/09/2013 E2.00 INCH MASON TX TRAINED SPOTTER
HAIL A LITTLE LARGER THAN GOLF BALLS.
&&
EVENT NUMBER SJT1300099
PMLocal storm report, Mar 9, 8:10 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
810 PM CST SAT MAR 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 10 NE SAN SABA 31.30N 98.60W
03/09/2013 E1.00 INCH SAN SABA TX LAW ENFORCEMENT
&&
EVENT NUMBER SJT1300100
PMLocal storm report, Mar 9, 8:13 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
813 PM CST SAT MAR 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM HAIL 25 SW SAN SABA 30.94N 99.02W
03/09/2013 E1.75 INCH SAN SABA TX LAW ENFORCEMENT
&&
EVENT NUMBER SJT1300101
PMLocal storm report, Mar 9, 8:32 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
832 PM CST SAT MAR 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 16 NW MASON 30.91N 99.42W
03/09/2013 E1.75 INCH MASON TX LAW ENFORCEMENT
&&
EVENT NUMBER SJT1300102
PMLocal storm report, Mar 9, 8:43 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
843 PM CST SAT MAR 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL JUNCTION 30.49N 99.77W
03/09/2013 E1.75 INCH KIMBLE TX AMATEUR RADIO
&&
EVENT NUMBER SJT1300103
PMThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 6:03 PM CST | Areal Flood Advisory | SJT | Brown, McCulloch, San Saba | 117 min |
| Mar 9, 6:11 PM CST | Severe Thunderstorm Warning | SJT | Kimble | 34 min |
| Mar 9, 6:20 PM CST | Severe Thunderstorm Warning | SJT | Brown, McCulloch, San Saba | 40 min |
| Mar 9, 6:28 PM CST | Severe Thunderstorm Warning | SJT | Concho, Menard | 32 min |
| Mar 9, 6:43 PM CST | Severe Thunderstorm Warning | SJT | Kimble, Menard | 32 min |
| Mar 9, 6:47 PM CST | Special Weather Statement | SJT | Sutton | 28 min |
| Mar 9, 6:52 PM CST | Severe Thunderstorm Warning | SJT | Kimble, McCulloch, Mason, Menard | 38 min |
| Mar 9, 6:56 PM CST | Severe Thunderstorm Warning | SJT | Kimble, Menard, Sutton | 49 min |
| Mar 9, 7:05 PM CST | Tornado Warning | SJT | Kimble | 25 min |
| Mar 9, 7:08 PM CST | Severe Thunderstorm Warning | SJT | Concho, Menard | 37 min |
| Mar 9, 7:16 PM CST | Severe Thunderstorm Warning | SJT | McCulloch | 29 min |
| Mar 9, 7:20 PM CST | Severe Thunderstorm Warning | SJT | San Saba | 10 min |
| Mar 9, 7:26 PM CST | Severe Thunderstorm Warning | SJT | Kimble, Mason | 49 min |
| Mar 9, 7:35 PM CST | Severe Thunderstorm Warning | SJT | San Saba | 25 min |
| Mar 9, 7:35 PM CST | Severe Thunderstorm Warning | SJT | McCulloch | 25 min |
| Mar 9, 7:47 PM CST | Severe Thunderstorm Warning | SJT | Kimble, Menard | 43 min |
| Mar 9, 8:06 PM CST | Areal Flood Advisory | SJT | Kimble, McCulloch, Mason, Menard, San Saba, Sutton | 114 min |
| Mar 9, 8:09 PM CST | Severe Thunderstorm Warning | SJT | McCulloch, San Saba | 51 min |
| Mar 9, 8:24 PM CST | Tornado Warning | SJT | Kimble, Mason, Menard | 36 min |
| Mar 9, 8:46 PM CST | Severe Thunderstorm Warning | SJT | Kimble, Mason | 29 min |
| Mar 9, 8:58 PM CST | Severe Thunderstorm Warning | SJT | Kimble | 32 min |
| Mar 9, 9:15 PM CST | Severe Thunderstorm Warning | SJT | Mason | 30 min |
Nearby
Tornado Warnings in Texas, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.